A Caltech Library Service

Slightly supercritical percolation on non-amenable graphs I: The distribution of finite clusters

Hutchcroft, Tom (2022) Slightly supercritical percolation on non-amenable graphs I: The distribution of finite clusters. Proceedings of the London Mathematical Society, 125 (4). pp. 968-1013. ISSN 0024-6115. doi:10.1112/plms.12474.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We study the distribution of finite clusters in slightly supercritical (p↓pc) Bernoulli bond percolation on transitive nonamenable graphs, proving in particular that if G is a transitive nonamenable graph satisfying the L2 boundedness condition (pc<p2→2) and K denotes the cluster of the origin then there exists δ>0 such that Pp(n≤|K|<∞)≍n−1/2exp[−Θ(|p−pc|2n)] and Pp(r≤Rad(K)<∞)≍r−1exp[−Θ(|p−pc|r)] for every p∈(pc−δ,pc+δ) and n,r≥1, where all implicit constants depend only on G. We deduce in particular that the critical exponents γ′ and Δ′ describing the rate of growth of the moments of a finite cluster as p↓pc take their mean-field values of 1 and 2 respectively. These results apply in particular to Cayley graphs of nonelementary hyperbolic groups, to products with trees, and to transitive graphs of spectral radius ρ<1/2. In particular, every finitely generated nonamenable group has a Cayley graph to which these results apply. They are new for graphs that are not trees. The corresponding facts are yet to be understood on ℤd even for d very large. In a second paper in this series, we will apply these results to study the geometric and spectral properties of infinite slightly supercritical clusters in the same setting.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemDiscussion Paper
Hutchcroft, Tom0000-0003-0061-593X
Alternate Title:Slightly supercritical percolation on nonamenable graphs I: The distribution of finite clusters
Additional Information:We thank Jonathan Hermon and Asaf Nachmias for many helpful discussions, and thank Remco van der Hofstad for helpful comments on an earlier version of this manuscript. We also thank Antoine Godin for sharing his simplified proof of Proposition 3.1 with us.
Issue or Number:4
Record Number:CaltechAUTHORS:20220907-386218000
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:116736
Deposited By: Donna Wrublewski
Deposited On:08 Dec 2022 16:45
Last Modified:08 Dec 2022 16:47

Repository Staff Only: item control page